Skip to main content
DMV Test Free

Texas Car / Permit practice question · Alcohol & Drugs

Why is drinking alcohol while taking a tranquilizer or sedative especially dangerous for a driver?

Answer choices

  • Alcohol cancels the medication out, leaving the condition untreated
  • The medication makes alcohol leave the body more slowly
  • The combination matters only for drivers over 65
  • Alcohol deepens the sedative's effect and can hide it, so the driver misjudges how impaired they are— Correct answer

Why this is the answer

Alcohol is a depressant, and it makes the depressant effects of tranquilizers and barbiturates stronger. Combining them is hazardous for a driver, whether on or off the road. Ask a doctor or pharmacist first if you take more than one kind of drug, particularly tranquilizers or sedatives. The handbook does not say alcohol cancels the medication.

Source: Texas Driver Handbook — Drugs and Driving

Content reviewed against official driver handbooks · August 12, 2026

More Alcohol & Drugs questions